Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


TRIGLYCERID AND HEART ATTACK
Apr 13, 2010

Im worried because my boyfriend is HIV positive, going through treatment, but the triglycerids are over 700. The doctor said he neede to follow a special diet and exercise. I heard of Clint Waters, who was 31, that was going through treatment and recently died of heart attack, he was thin and exercised a lot, is the risk too high? diet and exercise are enough? thanks

Response from Dr. Frascino

Hello,

For HIVers who have triglycerides over 700, I do not feel diet and exercise are enough, although a healthy diet and a regular exercise program are certainly part of the management and recommended for everyone despite HIV status or triglyceride level.

In addition I would:

1. Review the rest of the lipid profile (cholesterol, etc.). If there is evidence of lipid abnormalities, I would review the current antiretroviral therapy to see if a change to a more lipid-friendly regimen was an option.

2. I would treat with a triglyceride-lowering agent (Gemfibrozil) and fish oil to lower triglyceride levels. High triglycerides not only can contribute to cardiac problems, but they can also cause pancreatitis. Your boyfriend should talk to his HIV specialist again about this problem. If the physician is still reluctant to treat, I would advise you get a second opinion from a more competent HIV specialist.

Good luck.

Dr. Bob



Previous
Possible exposure during surgery
Next
dog licks penis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement